MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BASE, 9732520, QUICK RELEASE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BASE, 9732520, QUICK RELEASE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9732520
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976); Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not made available from the site.Device lot number, or serial number, not available.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.Return requested for suspect quick release base.No parts have been received by manufacturer for analysis.
 
Event or Problem Description
A medtronic representative reported that, during preparation for a spine procedure, the surgeon alleged an issue with their quick release base.Reported was that a fixation pin was put through the quick release base.While an attempt was made to implant a drill(s), gauze was interfering.A back-up product was used to continue the procedure instead.The surgeon completed the procedure with the use of the navigation system.There was no delay of therapy reported.There was no impact on patient outcome.

Brand Name
BASE, 9732520, QUICK RELEASE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6134085
Report Number1723170-2016-05472
Device Sequence Number16432827
Product Code HAW
UDI-Device Identifier00613994123565
UDI-Public00613994123565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9732520
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2016
Initial Report FDA Received Date11/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1